Brunel University Research Archive (BURA) >
Research Areas >
Mathematics >

Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/3384

Title: Stress–singularity analysis in space junctions of thin plates
Authors: Mikhailov, SE
Namestnikova, IV
Keywords: elasticity; stress singularity; stress asymptotics; space junction; transmission conditions
Publication Date: 2000
Publisher: Springer
Citation: Journal of Engineering Mathematics. 37(4): 327-341
Abstract: The stress singularity in space junctions of thin linearly elastic isotropic plate elements with zero bending rigidities is investigated. The problem for an intersection of infinite wedge-shaped elements is considered first and the solution for each element, being in the plane stress state, is represented in terms of holomorphic functions (Kolosov–Muskhelishvili complex potentials) in some weighted Hardy-type classes. After application of the Mellin transform with respect to radius, the problem is reduced to a system of linear algebraic equations. By use of the residue calculus during the inverse Mellin transform, the stress asymptotics at the wedge apex is obtained. Then the asymptotic representation is extended to intersections of finite plate elements. Some numerical results are presented for a dependence of stress singularity powers on the junction geometry and on membrane rigidities of plate elements.
URI: http://www.springerlink.com/content/t33h3m5486105897/
http://bura.brunel.ac.uk/handle/2438/3384
DOI: http://dx.doi.org/10.1023/A:1004697130409
ISSN: 1573-2703
Appears in Collections:Mathematics
School of Information Systems, Computing and Mathematics Research Papers

Files in This Item:

File Description SizeFormat
Paper.pdf758.73 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.

 


Library (c) Brunel University.    Powered By: DSpace
Send us your
Feedback. Last Updated: September 14, 2010.
Managed by:
Hassan Bhuiyan